Alert archive / Arizona / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Tucson, AZ

August 13, 2007Pima County, Arizona

NWS Tucson, AZ issued this severe thunderstorm warning at Aug 13, 2007, 7:08 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2007, 7:08 PM MST (02:08 UTC)
Expired
Aug 13, 2007, 7:36 PM MST
In force
28 min
Issued by
NWS Tucson, AZ
Area
Counties, with a storm outline in the text

County Pima County, AZ

The radar

The Tucson radar (KEMX), 115 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 2.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2007-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 753 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2007-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
753 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
3237 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KTWC 140208
SVRTWC
AZC019-140245-
/O.NEW.KTWC.SV.W.0064.070814T0208Z-070814T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
708 PM MST MON AUG 13 2007

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 745 PM MST

* AT 701 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOUTH KOMELIKAND 
  MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN MIGUEL BY 715 PM MST...
  VAMORI BY 725 PM MST...

LAT...LON 3159 11160 3182 11175 3166 11212 3147 11198

$$

WEATHER.GOV/TUCSON
2 follow-up statements
000 
WWUS55 KTWC 140221
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
720 PM MST MON AUG 13 2007

AZC019-140245-
/O.CON.KTWC.SV.W.0064.000000T0000Z-070814T0245Z/
PIMA AZ-
720 PM MST MON AUG 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...

AT 714 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH. ONE STORM WAS NEAR THE VILLAGE OF 
CHOULIC AND THE OTHER WAS NEAR THE VILLAGE OF NEWFIELD. THESE STORMS 
WERE MOVING SOUTHWEST AT 20 MPH.

LAT...LON 3159 11160 3182 11175 3166 11212 3147 11198

$$
000 
WWUS55 KTWC 140236
SVSTWC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
734 PM MST MON AUG 13 2007

AZC019-140244-
/O.CAN.KTWC.SV.W.0064.000000T0000Z-070814T0245Z/
PIMA AZ-
734 PM MST MON AUG 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY IS
CANCELLED...

DOPPLER RADAR INDICATED THAT THE STORMS THAT MOVED THROUGH TOHONO 
OODHAM VILLAGES OF CHOULIC...SAN MIGUEL AND NEWFIELD HAVE WEAKENED 
BELOW SEVERE LIMITS. MODERATE RAIN WITH GUSTY WIND TO 45 MPH WILL 
CONTINUE IN THIS AREA THROUGH 8 PM.

LAT...LON 3159 11160 3182 11175 3166 11212 3147 11198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:00 PM MST, 5 hours 8 minutes earlier.

Area forecast discussion, Aug 13, 2:00 PM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST MON AUG 13 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL BRING HOTTER TEMPERATURES TO
THE AREA OVER THE NEXT FEW DAYS. MOISTURE SHOULD REMAIN ADEQUATE
ENOUGH TO SUPPORT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...
MAINLY NEAR THE MOUNTAINS.

&&

.DISCUSSION...HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN PLAINS
OF THE UNITED STATES WILL CONTINUE TO BRING HOT AFTERNOON
TEMPERATURES TO THE LOWER DESERTS. TEMPERATURES TODAY HAVE BEEN
RUNNING 1 TO 2 DEGREES BELOW YESTERDAY AT THE SAME TIME...BUT STILL
ABOVE NORMAL WITH READINGS ABOUT 2 TO 6 DEGREES SHY OF RECORDS. SEE
CLIMATE SECTION BELOW FOR RECORDS AT SEVERAL SELECTED SITES FOR THE
NEXT COUPLE OF DAYS. ALTHOUGH THE MAIN WEATHER STORY WILL BE THE
HEAT...THE AIRMASS SHOULD REMAIN MOIST ENOUGH TO SUPPORT AT LEAST
ISOLATED THUNDERSTORMS THE NEXT FEW DAYS. THE TUCSON MORNING UPPER
AIR SOUNDING TODAY SHOWED A DRIER AIRMASS IN PLACE COMPARED TO
YESTERDAY AT 12Z...BUT THE TEMPERATURE LAPSE RATE WAS MUCH STEEPER
THAN OVER THE WEEKEND. STORMS THAT DEVELOP THIS EVENING COULD BE
MORE INTENSE THAN THOSE THE PAST 2 DAYS WITH DAMAGING WIND THE MAIN
THREAT. A DEEP EASTERLY FLOW WAS ALSO PRESENT TODAY WHICH WAS MUCH
MORE FAVORABLE FOR STEERING STORMS OFF THE MOUNTAINS INTO THE LOWER
DESERTS. HOWEVER...LOOKING EAST OF HERE IN NEW MEXICO AND WEST TEXAS
THE UPPER AIR DATA INDICATED DRIER AIR IN THIS REGION. THUS...LITTLE
OR NO MOISTURE ADVECTION WAS EXPECTED ACROSS OUR EASTERN CWA IN THE
NEXT 24 HOURS. SO NOT EXPECTING STORMS TO FORM ACROSS COCHISE AND
GRAHAM COUNTIES TO WORK WESTWARD INTO THE LOWER DESERTS THIS
EVENING. HOWEVER...VAPOR IMAGERY WAS SHOWING A WEAK SYSTEM TO OUR
SOUTH OVER SOUTHERN BAJA THAT MAY ENHANCE DEEP CONVECTION IN
NORTHERN MEXICO LATER TODAY. IF THIS HAPPENS...WE COULD SEE OUTFLOW
MOVE INTO SOUTHERN ARIZONA ORGANIZING AND TRIGGERING ADDITIONAL
THUNDERSTORMS IN OUR CWA LATER THIS EVENING. OTHERWISE...MINIMAL
THUNDERSTORM ACTIVITY CAN BE EXPECTED THE NEXT FEW DAYS DUE TO THE
LACK OF A FORESEEABLE SIGNIFICANT INCREASE IN MOIST AND A LARGE
SCALE FEATURE.

&&

.AVIATION...MINIMAL SHOWER AND THUNDERSTORM ACTIVITY EXPECTED THIS
AFTERNOON AND EVENING. AVIATION DISCUSSION NOT UPDATED FOR TAF AND
TWEB AMENDMENTS.

&&

.CLIMATE...RECORD HIGH TEMPERATURES FOR SELECTED CITIES.

                        TODAY        AUG 14      AUG 15
CITY                    RCD/YR       RCD/YR      RCD/YR
TUCSON INTL APT         106/1996    106/1994     109/1915
AJO                     112/1962    113/1962     110/1962
ORGAN PIPE CACTUS       111/1996    110/1988     108/1962
KITT PEAK                87/1962     88/1962      87/1962
ORACLE                  103/1933    100/1936     101/1962
PICACHO PEAK            110/1996    110/1988     108/2002
NOGALES 6N              102/1962    100/1962      99/1973
BISBEE-DOUGLAS APT       98/1995     98/1962     100/1962
SIERRA VISTA             97/1910     97/1962      97/1902
WILLCOX                 101/1994    102/1962     101/1996
TOMBSTONE               103/1962    100/1962     100/1962
SAFFORD AG STATION      103/2003    105/1994     106/1962
CLIFTON                 110/1936    109/1936     107/2002

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:07 PM MSTSevere Thunderstorm WarningTWCSanta Cruz38 min
Aug 14, 2:56 PM MSTAreal Flood AdvisoryTWCSanta Cruz95 min
Aug 14, 3:32 PM MSTSevere Thunderstorm WarningTWCPima28 min
Aug 14, 3:49 PM MSTAreal Flood AdvisoryTWCPima86 min
Aug 14, 4:09 PM MSTSevere Thunderstorm WarningTWCPima36 min
Aug 14, 4:25 PM MSTFlash Flood WarningTWCPima50 min
Aug 14, 4:42 PM MSTSevere Thunderstorm WarningTWCPima, Pinal33 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.